MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO INFINITY; AUTOMATED BLOOD BANK ANALYSER SYSTEM

BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO INFINITY; AUTOMATED BLOOD BANK ANALYSER SYSTEM
Model Number 850000010
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported forward and reverse grouping mismatches on tango infinity.The customer stated that they observed false positive reactions in the anti-b well of erytype s abd+rev.A1, b on tango infinity.The customer did not return a sample of the allegedly defective product erytype s abd+rev.A1,b for investigational testing nor the samples that had caused the false positive test result.Therefore, our quality control laboratory tested their retention sample of erytype s abd+rev.A1,b with different donor samples on tango optimo.In our testing, we focused on blood group a samples, since samples of this blood group showed the false positive results in anti-b on tango infinity at the customer.All positive and negative results were correct.We did not observe any false positive result with anti-b.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The customer reported this issue initially on (b)(6) 2022.Our investigatin showed false positive results were also obtained on (b)(6) 2022.In this report, we still stated (b)(6) 2022 as the date we became aware of these two incidents.Data of the affected tango infinity instrument were analyzed and the following pattern was found:.A positive anti-a followed by a false positive result in the anti-b well.This is most probable caused by a carryover from the positive anti-a well to the anti-b well happens during the pipetting but during the strip transport.In (b)(6) 2022, one of our field service engineers installed a new linear shaker module in this instrument and performed a firmware update.He teached the plate mover and incubator and performed strip transport complete check with no errors or jams on 3 plates.Still, we are not in the position to provide a conclusive statement.From today's perspective we highly suspect that the instrument is not working within specifications.The root cause analysis is still ongoing.
 
Additional Manufacturer Narrative
This is our initial report on this event.
 
Event or Problem Description
The customer reported forward and reverse grouping mismatches on tango infinity.The customer stated that they observed false positive reactions in the anti-b well of erytype s abd+rev.A1, b on tango infinity.The customer did not return a sample of the allegedly defective product erytype s abd+rev.A1, b for investigational testing nor the samples that caused the false positive test results.Therefore, our quality control laboratory tested their retention sample of erytype s abd+rev.A1, b with different donor samples on tango optimo.In our testing, we had focused on blood group a samples since samples of this blood group showed the false positive results in anti-b on tango infinity at the customer.All positive and negative results were correct.We did not observe any false positive result with anti-b.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The data of the affected tango infinity were analyzed and the following pattern was found: a positive anti-a followed by a false positive result in the anti-b well.This is most probable caused by a carryover from the positive anti-a well to the anti-b well happens during the pipetting but during the strip transport.In (b)(6) 2022, one of our field service engineers iinstalled a new linear shaker module and performed a firmware update.He teached the plate mover and incubator and performed a strip transport complete check with no errors or jams on 3 plates.After the customer filed this complaint, the field service engineer was again on-site and performed several measures.The fse was able to clearly reproduce the issue by performing test runs.The fse performed a large number of measures (replaced spolv needle, replaced spolv, camera and checked light source, spolv alignments and strip alignments, replaced 3/2 solenoid, washer pump and pipettor prime pump, performed decon on system and bottles and replaced and primed all system liquids).After the performed measure and a successful control run; the customer ran the device without any issues of carry over.The instrument is operating within manufacturers specifications and returned to full operation.Our field service engineer was able to fix this issue by a repair, due to the large number of measures carried out by the fse, it is not possible to clearly define the root cause.But the fse confirmed after extensive testing by the customer that the device is working within specification now.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
TANGO INFINITY
Common Device Name
AUTOMATED BLOOD BANK ANALYSER SYSTEM
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key16085775
Report Number9610824-2022-00073
Device Sequence Number2044918
Product Code KSZ
UDI-Device Identifier07611969961719
UDI-Public(01)07611969961719(11)161124
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK150327
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number850000010
Device Catalogue Number850000010
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2022
Supplement Date Received by Manufacturer12/13/2022
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERYTYPE S ABD+REV.A1, B, LOT 9212030; ERYTYPE S ABD+REV.A1,B, LOT 9212030
Patient SexUnknown